Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Apr 26, 2019, 11:34 AM EDT for Auglaize County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2019, 11:34 AM EDT (15:34 UTC)
- Expired
- Apr 26, 2019, 2:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Auglaize County, OH
The radar
The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
549
WGUS51 KILN 261534
FFWILN
OHC011-261830-
/O.NEW.KILN.FF.W.0009.190426T1534Z-190426T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1134 AM EDT FRI APR 26 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northwestern Auglaize County in west central Ohio...
* Until 230 PM EDT.
* At 1130 AM EDT, emergency management reported a possible breach at
Sixmile Aqueduct along Sixmile Creek as a result of the heavy rain
that has fallen over the last 24 hours. Runoff from breach may
cause flash flooding to occur along Six Mile Creek and portions of
the St Marys River in northwest Auglaize County.
* Some locations that will experience flooding include...
State Route 116 at State Route 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4065 8435 4061 8435 4065 8446 4068 8445
4067 8443
$$1 follow-up statement
059
WGUS71 KILN 261828
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
228 PM EDT FRI APR 26 2019
OHC011-261835-
/O.EXP.KILN.FF.W.0009.000000T0000Z-190426T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Auglaize OH-
228 PM EDT FRI APR 26 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN AUGLAIZE COUNTY WILL
EXPIRE AT 230 PM EDT...
Water is still flowing out of the breach in the Sixmile Aqueduct
that is contributing to flooding. However, water is not rapidly
rising. Thus the flash flood warning will be allowed to expire, but
an areal flood warning will remain in effect.
LAT...LON 4065 8435 4061 8435 4065 8446 4068 8445
4067 8443
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 10:12 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 26, 10:12 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1012 AM EDT Fri Apr 26 2019 .SYNOPSIS... Rain is expected to continue this morning, until low pressure moves northeast out of the Ohio Valley. A brief period of high pressure will bring dry conditions late Friday into Saturday morning, before a fast-moving low pressure system progresses through the Ohio Valley and southern Great Lakes from Saturday afternoon through early Sunday morning. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The cold front has pushed east of the area with fairly widespread wrap around pcpn continuing on the back side. This pcpn will shift off to the east through early afternoon as the surface low continues to lift off to the northeast. This will also allow for at least some partial clearing to work into the west later this afternoon. The combination of a decent pressure gradient and low level CAA will lead to some gusty winds today. This could be enhanced somewhat if we end up getting some clearing to allow for some additional mixing. Momentum transfer techniques are suggesting wind gusts in the 30 to 35 knot range through this afternoon, primarily across northern portions of our area. The CAA will also keep temperatures from recovering too much today with falling temperatures across our east over the next few hours. However, some possible sun into the west later today may allow for a little better recovery there. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... By this evening, the surface low will be moving into Quebec, and the phasing mid-level troughs will both be exiting eastern Ohio. This will place the ILN CWA within a regime of deep-layer northwesterly flow, which will persist through the first half of Saturday. This cold advection pattern will bring temperatures into the upper 30s to middle 40s by early Saturday morning, but the winds will keep frost from becoming likely. An extremely narrow wedge of high pressure will be passing through the area on the first half of Saturday, providing not even a full day of quiet conditions over the ILN forecast area. Attention will turn upstream to a compact surface low, which is expected to be moving through the Quad Cities area by Saturday evening. Along an elevated warm front, precipitation should already be developing and moving into the northwestern sections of the forecast area by Saturday afternoon. No expectations for a big jump in temperatures from Friday to Saturday, as flow will remain westerly through much of the day, only switching to the south in the late afternoon after the axis of the high has moved to the east. However, this switch in wind direction may occur a little sooner in the southern sections of the forecast area, which may bring temperatures slightly warmer there -- into the lower to mid 60s. Elsewhere, mid 50s to near 60 can be expected. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... For Saturday night into Sunday morning, a low pressure system will quickly move east across the Great Lakes, weakening some as it does. The chances for rain will be highest north near the low track, with low chances of rain along the cold front across the far south. Precipitation will taper off from west to east late and into sunrise Sunday morning. Clouds and gusty winds will linger in the morning, then sunshine can be expected by the afternoon hours as surface high pressure builds into the Great Lakes. Lows will range from the lower 40s northwest to the lower 50s southeast. There will be some recovery to the temperatures on Sunday, but it will be cooler with highs ranging from the lower 50s north to the lower 60s south. Mostly clear skies are forecast for Sunday night as the high moves to our northeast. There is some potential for patchy frost across central Ohio if winds decrease for a long enough period of time. Will continue to monitor. Lows will range from the upper 30s to the lower 40s. The dry weather for Sunday night will be short lived as precipitation chances move back into the region for Monday and remain in place through the week as several short waves and frontal systems traverse the region. Warmer temperatures will be in place during this time with highs generally in the 60s and 70s. A few 80 degree temperatures will also be possible near and south of the Ohio River on Wednesday and Thursday. There is at least some instability each day and therefore have some thunder mentioned in the forecast as well. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... Showers will continue to impact the TAF sites through the morning hours. While most of the rain should occur with VFR visibilities, some brief MVFR visibilities may be possible in the heavier showers. Of greater concern is low-end MVFR to IFR ceilings that will persist through the rest of the morning. Periods of IFR ceilings will be most likely at KDAY/KCMH/KLCK. Rain should begin to scatter out and lighten up during the late morning, eventually clearing from west to east. As this occurs, winds will switch to the NW and become quite gusty, with gusts of around 30 knots expected at all TAF sites. There is also a chance of some additional shower and thunderstorm development during the afternoon, which could possibly affect KCMH/KLCK. For now, a VCSH will be used to note this possibility, as the activity should remain fairly scattered. Outside of this possibility, VFR conditions are expected at all TAF sites by early to mid afternoon. Winds will diminish and lose their gusts overnight, then become light and variable on Saturday morning. OUTLOOK...MVFR conditions will be possible on Saturday night into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...JGL SHORT TERM...Hatzos LONG TERM...Hickman AVIATION...Hatzos
Hazardous weather outlook, Apr 26, 4:15 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 415 AM EDT Fri Apr 26 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270815- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 415 AM EDT Fri Apr 26 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Rain is expected to continue this morning and possibly into the afternoon. With conditions already very wet, this rain may lead to flooding in some locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts to the National Weather Service. HATZOS
In the hours before
Local storm report, Apr 26, 8:09 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
809 AM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLOOD CELINA 40.55N 84.57W
04/26/2019 MERCER OH 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO FLOODING.
&&
MBPLocal storm report, Apr 26, 8:15 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 AM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM FLOOD WAPAKONETA 40.57N 84.19W
04/26/2019 AUGLAIZE OH 911 CALL CENTER
FOUR ROADS CLOSED DUE TO FLOODING.
&&
MBPLocal storm report, Apr 26, 8:17 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 AM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD NORTH STAR 40.32N 84.57W
04/26/2019 DARKE OH 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO FLOODIING.
&&
MBPLocal storm report, Apr 26, 8:49 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
849 AM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG CARROLLTON 38.68N 85.16W
04/25/2019 CARROLL KY 911 CALL CENTER
ONE TREE DOWN IN THE CITY OF CARROLLTON.
&&
MBPLocal storm report, Apr 26, 9:14 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 AM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 5 NE LOVELAND 39.32N 84.20W
04/26/2019 M2.44 INCH WARREN OH NWS EMPLOYEE
&&Local storm report, Apr 26, 10:03 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 AM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND DMG SPRINGFIELD 39.93N 83.81W
04/25/2019 CLARK OH BROADCAST MEDIA
ONE TREE DOWNED.
&&
MBPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:15 PM EDT | Special Weather Statement | ILN | Madison | 30 min |
| Apr 25, 9:07 PM EDT | Special Weather Statement | ILN | Warren | 38 min |
| Apr 25, 9:16 PM EDT | Tornado Warning | ILN | Darke | 29 min |
| Apr 25, 10:02 PM EDT | Tornado Warning | ILN | Darke | 13 min |
| Apr 25, 10:14 PM EDT | Tornado Warning | ILN | Darke | 31 min |
| Apr 25, 10:43 PM EDT | Tornado Warning | ILN | Darke, Mercer | 32 min |
| Apr 25, 10:47 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Apr 25, 11:21 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer | 3 hr |
| Apr 26, 2:43 AM EDT | Areal Flood Warning | ILN | Auglaize, Darke, Mercer | 60 hr |
| Apr 26, 3:09 AM EDT | River Flood Warning | ILN | Hamilton | 4 hr |
| Apr 26, 10:25 AM EDT | River Flood Warning | ILN | Adams | 10 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.